zbMATH — the first resource for mathematics

Remarks on the integer Talmud solution for integer bankruptcy problems. (English) Zbl 1414.91250
Summary: In [V. Fragnelli et al., Top 22, No. 3, 892–933 (2014; Zbl 1336.91049); ibid. 24, No. 1, 88–130 (2016; Zbl 1341.91095)], we considered a bankruptcy problem with the additional constraint that the estate has to be assigned in integer unities, allowing for non-integer claims; we dealt with the extension to our setting of the constrained equal losses solution and of the constrained equal awards solution. Here, we analyze the possibilities of extending the Talmud solution to the integer situation, starting from the existing approaches for the non-integer case; some of these approaches are compatible with the non-integer claims, but in order to comply with as much as possible of the approaches it is necessary to switch to integer claims.

91B32 Resource and cost allocation (including fair division, apportionment, etc.)
91A12 Cooperative games
Full Text: DOI
[1] Aumann, RJ; Maschler, M, Game theoretic analysis of a bankruptcy problem from the talmud, J Econ Theory, 36, 195-213, (1985) · Zbl 0578.90100
[2] Fragnelli, V; Gagliardo, S; Gastaldi, F, Integer solutions to bankruptcy problems with non-integer claims, TOP, 22, 892-933, (2014) · Zbl 1336.91049
[3] Fragnelli, V; Gagliardo, S; Gastaldi, F, Bankruptcy problems with non-integer claims: definition and characterizations of the ICEA solution, TOP, 24, 88-130, (2016) · Zbl 1341.91095
[4] Herrero C, Martinez R (2004) Egalitarian rules in claims problems with indivisible goods. IVIE-WP-AD 2004-20, pp 1-24
[5] Herrero, C; Martinez, R, Up methods in the allocation of indivisibilities when preferences are single-peaked, TOP, 16, 272-283, (2008) · Zbl 1153.91400
[6] Herrero, C; Martinez, R, Balanced allocation methods for claims problems with indivisibilities, Soc Choice Welf, 30, 603-617, (2008) · Zbl 1135.91370
[7] Herrero, C; Villar, A, The three musketeers: four classical solutions to bankruptcy problems, Math Soc Sci, 42, 307-328, (2001) · Zbl 1037.91063
[8] Kaminski, MM, ‘hydraulic’ rationing, Math Soc Sci, 40, 131-155, (2000) · Zbl 0967.90070
[9] Kaminski, MM, Parametric rationing methods, Games Econ Behav, 54, 115-133, (2006) · Zbl 1129.91029
[10] Lucas-Estañ, MC; Gozalvez, J; Sanchez-Soriano, J, Bankruptcy-based radio resource management for multimedia mobile networks, Trans Emerg Telecommun Technol, 23, 186-201, (2012)
[11] Moulin, H, Priority rules and other asymmetric rationing methods, Econometrica, 68, 643-684, (2000) · Zbl 1038.91536
[12] O’Neill, B, A problem of rights arbitration from the talmud, Math Soc Sci, 2, 345-371, (1982) · Zbl 0489.90090
[13] Rawls J (1971) A theory of justice. Harvard University Press, Cambridge
[14] Schmeidler, D, The nucleolus of a characteristic function game, SIAM J Appl Math, 17, 1163-1170, (1969) · Zbl 0191.49502
[15] Young, HP, On dividing an amount according to individual claims or liabilities, Math Oper Res, 12, 398-414, (1987) · Zbl 0629.90003
[16] Young HP (1994) Equity, in theory and practice. Princeton University Press, Princeton
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.